|CD4 While On Peg/Rib
Oct 9, 2006
I still haven't quite grasped the deal here. After I started my Peg/Rib, my CD4 went <200 for the first time, and has been bouncing around between 100-200; but yet my % have been >30, where heretofore they had been around 19-22 when my CD4 was >200. What exactly does this mean, other than it's better than <200 and <14%? (Both VLs remain undetactable).
| Response from Dr. McGovern
The reason for that is what you accurately describe. When we do flow cytometry (the test for CD4) the actual result we get back is a CD4 percentage. The result for CD4 counts per se is calculated by multiplying CD4 percentage times your total white blood cell count.
However, if your white blood cell count is dropping due to the expected side effects of interferon, then it stands to reason that your CD4 count is going to "artificially" look lower.
I hope this is helpful. Continue on your medication and best of luck.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Sucking Penis Worried I Have HIV
- Itchy Balls After Kissing Cold Sore Sign Of HIV AIDS
- Pain In Balls After Touching Precum Sign Of HIV AIDS
- Tingling In Fingers After Licking Vagina Worried I Have HIV
- Vaginal Discharge After Drinking Water Worried I Have HIV
- Antibiotics Used To Treat Gonorrhea And Chlamydia
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.